Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2011, 9:25 PM EDT for Clinton County, Essex County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2011, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 17, 2011, 10:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 22 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:48 PM EDT | TSTM WND DMG | Black Brook, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 7:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS51 KBTV 180125
SVRBTV
NYC019-031-VTC007-011-013-180215-
/O.NEW.KBTV.SV.W.0076.110718T0125Z-110718T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
925 PM EDT SUN JUL 17 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAND ISLE COUNTY IN NORTHWEST VERMONT...
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
EASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
NORTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 1015 PM EDT.
* AT 923 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM PERRY MILLS TO WEST CHAZY TO CADYVILLE TO REDFORD TO
UNION FALLS...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WILMINGTON...ROUSES POINT...PLATTSBURGH...CUMBERLAND HEAD...
CLINTONVILLE...PORT KENT...ST. ALBANS...SHELDON...LAKE CARMI STATE
PARK...WINOOSKI...BAKERSFIELD...ESSEX JUNCTION...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
&&
LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
4471 7285 4466 7289 4465 7293 4456 7284
4441 7310 4433 7388 4455 7380 4464 7370
4502 7354 4502 7261
TIME...MOT...LOC 0125Z 269DEG 38KT 4500 7347 4484 7353
4468 7361 4459 7372 4450 7389
$$
JMG2 follow-up statements
532
WWUS51 KBTV 180155
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
955 PM EDT SUN JUL 17 2011
NYC019-031-VTC007-011-013-180215-
/O.CON.KBTV.SV.W.0076.000000T0000Z-110718T0215Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT-
955 PM EDT SUN JUL 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN CLINTON AND NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW
YORK...AND FRANKLIN...NORTHERN CHITTENDEN AND GRAND ISLE COUNTIES IN
NORTHWEST VERMONT...
AT 948 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE SEVERE STORMS EXTENDED FROM EXIT 22 I89 TO BUTLER ISLAND TO
SAVAGE ISLAND TO PROVIDENCE ISLAND TO HARKNESS...AND WERE MOVING EAST
AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
COLCHESTER REEF...FOUR BROTHERS...APPLETREE POINT...JUNIPER
ISLAND...EAST FLETCHER...ENOSBURG CENTER...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
&&
LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
4471 7285 4466 7289 4465 7293 4456 7284
4441 7310 4433 7388 4455 7380 4464 7370
4502 7354 4502 7261
TIME...MOT...LOC 0155Z 269DEG 38KT 4500 7302 4484 7308
4468 7316 4460 7328 4451 7345
$$
JMG142
WWUS51 KBTV 180214
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 PM EDT SUN JUL 17 2011
NYC019-031-VTC007-011-013-180224-
/O.EXP.KBTV.SV.W.0076.000000T0000Z-110718T0215Z/
GRAND ISLE VT-ESSEX NY-CLINTON NY-CHITTENDEN VT-FRANKLIN VT-
1014 PM EDT SUN JUL 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND
NORTHEASTERN ESSEX COUNTIES IN NORTHERN NEW YORK...AND FRANKLIN...
NORTHERN CHITTENDEN AND GRAND ISLE COUNTIES IN NORTHWEST VERMONT WILL
EXPIRE AT 1015 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
LAT...LON 4479 7266 4479 7274 4473 7279 4470 7280
4471 7285 4466 7289 4465 7293 4456 7284
4441 7310 4433 7388 4455 7380 4464 7370
4502 7354 4502 7261
TIME...MOT...LOC 0214Z 269DEG 38KT 4500 7274 4484 7280
4468 7288 4460 7300 4451 7317
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:25 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 17, 8:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 825 PM EDT SUN JUL 17 2011 .SYNOPSIS... WARM AND MUGGY TONIGHT WITH A THREAT OF THUNDERSTORMS AS A COLD FRONT SLOWLY APPROACHES THE NORTH COUNTRY OVERNIGHT. THE COLD FRONT CONTINUES TO SLOWLY PUSH ACROSS ON MONDAY WITH SHOWERS AND THUNDERSTORMS AND STILL RATHER HUMID. SURFACE HIGH PRESSURE MOVES ACROSS ON TUESDAY WITH MORE SEASONABLE HEAT AND LOWER HUMIDITY. THE HEAT AND HUMIDITY RETURN MID WEEK WITH ANOTHER THREAT OF THUNDERSTORMS LATE WEEK. && .NEAR TERM /UNTIL 8 AM MONDAY MORNING/... AS OF 815 PM EDT SUNDAY...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 05Z FOR ALL BUT RUTLAND AND WINDSOR COUNTIES. LINE OF THUNDERSTORMS MOVING RAPIDLY SOUTHEAST ACROSS ONTARIO NOW ENTERING ST LWR VLY. ATMOSPHERE OVER BTV CWA NOT AS UNSTABLE AS THE ENVIRONMENT WHERE THESE STORMS DEVELOPED. IN FACT...RATHER STRONG CAP IN PLACE FOR THE OVERNIGHT HOURS. THEREFORE...IT IS DIFFICULT TO SAY HOW FAR SOUTHEAST THE STORMS WILL ADVANCE BEFORE WEAKENING. THUS...THE WATCH FOR MUCH OF THE AREA. PRIMARY THREAT IS STRONG WINDS. OTTAWA EXPERIENCED A GUST TO 60 MPH. FURTHER NORTH A LITTLE EARLIER...PETAWAWA SAW A GUST TO 75 MPH. NOT EXPECTING WINDS OF THAT MAGNITUDE IN OUR CWA...BUT 60 MPH CERTAINLY POSSIBLE...ESPECIALLY IN THE ST LWR VLY THIS EVENING. PREVIOUS DISCUSSION... WARM/HOT HUMID LATE THIS AFTN WITH MAX T IN U80S/90 AND DEWPOINTS CREEPING INTO 60S IN VT AND M60S/70 IN NRN NY. CAPES ARE APPROACHING 1500 J/KG IN ST LWRNC VLY AND >1000 J/KG IN CHMPL VLY. THERE ARE A FEW AREAS OF CONCERN FOR TSRA AND PSBL SVR WX TNGT/OVRNGT AND SPC HAS PLACED NRN FA INTO SLGT RISK...SEE SWODY1. THE FIRST AND NOT MENTIONED IN SWODY1 IS AN ELEVATED MIXED LAYER INDUCED MCS COMPLEX THAT FIRST STARTED IN ERN MONTANA FRI NGT AND HAS BEEN RELATIVELY HEALTHY ACRS NRN ONTARIO...N OF GRT LAKES IS MVG DOWNRIDGE ESE INTO QUEBEC AND WL THREATEN MONTREAL...SRN QUEBEC AND POSSIBLY VT THIS EVENING. HRRR-3KM HAS MODELED THIS QUITE WELL AND WILL FOLLOW CLOSELY FOR SOME POTENTIAL SEVERE. THE SECOND AS MENTIONED IN SWODY1 IS ASSOCIATED WITH PRONOUNCED SHORTWAVE ACRS NW ONTARIO AND SHOWN NICELY ON WTR VAPOR. THIS IS THE TRIGGER FOR THE EVENTUAL MOVEMENT AND APPROACH OF CD FNT FOR FA DRG MON. HOWEVER...MOISTURE POOLING AND DESTABILIZATION AHEAD OF THIS FEATURE AS WELL AS SOME EML COMPONENTS AND PSBL BOUNDAIRES FROM 1ST CONVECTION WILL LIKELY INITIATE ADDTNL CONVECTION AND PSBL MCS IN SE ONTARIO/SRN QUEBEC INTO NRN NY OVRNGT. A POTENTIAL THIRD AREA THAT MAY AFFECT ST LWRNC VLY TOWARD MORNING IS ANOTHER DEVELOPING MCS IN N DAKOTA WHERE SPC HAS A MOD RISK IS ALIGNED WITH A GREATER EML LAYER THAT MOVES E INTO GRT LAKES. ALL OF THESE FEATURES ARE BEING SUPPORTED...ESP OVRNGT INTO MON ON LEFT FRONT EXIT REGION OF 100+ KTS H25 JET. IT WILL BE WARM/MUGGY WITH CLD COVER PREVENTING TEMPS FROM DROPPING TOO FAR THUS SOME L70S FOR MIN T OVRNGT. && .SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 312 PM EDT SUNDAY...THERE MAY STILL BE SOME ON-GOING CONVECTION IN THE MRNG WITH SFC COLD FRONT STL N OF CANADIAN BORDER. CONVECTIVE DEBRIS MAY INHIBIT SFC HEATING FROM VERY UNSTABLE CAPES BUT STILL SOME TSRA LIKELY. I/M STILL THINKING SRN FA MOST SUSCEPTIBLE FOR GREATEST INSTABILITY AND BEST POTENTIAL FOR SEVERE. FROPA COMES IN PIECES AS PERHAPS A PRE-FNTL TROF IN THE MRNG THEN CD FNT DRG AFTN BUT STL DEWPOINTS IN THE M-U60S DURING THE AFTN ON NW WINDS AND SOME S/W ENERGY STL RIDING ALG WNW FLOW INTO FA WITH DRIER DEWPOINTS NOT ADVECTING INTO FA TIL AFT 00-03Z TUE THUS STL A THREAT OF SHRA/TSRA TUE EVENING BFR MIDNIGHT. SFC HIGH PRESSURE BUILDS INTO FA ON TUE...SOMEWHAT WEAK BUT ENUF TO MAKE MORE COMFORTABLE WITH MAX T AOA NORMAL (U70S-L80S) AND DEWPOINTS IN THE 50S. A BRIEF REPREIVE BEFORE MORE HEAT/HUMIDITY AND STORMS MID TO LATE WEEK. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 311 PM EDT SUNDAY...THIS MORNING'S MEDIUM RANGE GUIDANCE MAINTAINS OVERALL CONSISTENCY WITH PRIOR IDEAS AND AS A RESULT HAVE GENERALLY MAINTAINED A PERSISTENCE FORECAST DURING MID TO LATE WEEK TIME FRAME. THIS WILL FEATURE WARM TO HOT TEMPERATURES AND MODERATE TO OCCASIONALLY HIGHER LEVELS OF HUMIDITY AS THE NORTHEAST REMAINS ON THE NORTHEAST PERIPHERY OF LARGE-SCALE HEAT RIDGE ACROSS THE MIDWEST. THUS AREA WILL REMAIN IN MID TO UPPER LEVEL NORTHWEST FLOW WITH OCCASIONAL NORTHERN STREAM IMPUSES OR WEAK FRONTAL BOUNDARIES DROPPING SOUTHEASTERLY PROVIDING FOCUS FOR SHOWERS AND THUNDERSTORMS. I'VE MADE A POINT NOT TO FOCUS ON ANY PARTICULAR DETERMINISTIC MODEL SOLUTION IN REGARD TO PCPN THREAT...OFFERING GENERALLY SLIGHT TO LOW CHC POPS (20-40%) FROM LATER WEDNESDAY NIGHT ONWARD OWING TO INHERENT DIFFICULTY IN PREDICTING THE TIMING AND STRENGTH OF THESE FEATURES BEYOND A FEW DAYS. SO ALL AND ALL...MID-SUMMER CONDITIONS EXPECTED AND NOT ALL THAT UNUSUAL FOR LATE JULY WITH HIGHS GENERALLY 85 TO 90 AND OVERNIGHT LOWS 65 TO 70. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THROUGH 00Z TUESDAY...A FAST MOVING LINE OF THUNDERSTORMS IS APPROACHING THE FORECAST AREA...THESE STORMS HAVE PRODUCED 70MPH WINDS IN CANADA WITH VERY LITTLE DIMINISHMENT OVER THE LAST FEW HOURS. MSS AND SLK WILL BE IMPACTED FROM 00-02Z...PBG AND BTV FROM 0130-03Z...MPV FROM 03-05Z. EXPECT HIGH WINDS WITH 50 KNOTS FROM THE NORTHWEST POSSIBLE IN THE WESTERN PORTIONS OF NORTHERN NEW YORK AND SOME SLIGHT SLOWING AS IT PROGRESSES EASTWARD TO AROUND 35 KNOTS IN THE BTV AREA. IFR CEILINGS AND VISIBILITIES WILL BE EXPERIENCED DURING INTENSE RAIN PERIODS. ANOTHER ROUND OF STORMS WILL BE POSSIBLE AS THE FRONT ITSELF APPROACHES THE REGION AROUND 12Z...THESE STORMS COULD PRODUCE TEMPORARY IFR/MVFR CONDITIONS AND WILL OCCUR UNTIL FRONTAL PASSAGE AROUND 20Z. SOME OF THE STORMS MAY BECOME VERY STRONG WITH FAVORABLE ATMOSPHERIC DYNAMICS IN PLACE. THE MORE FAVORABLE AREAS FOR STRONGER STORMS WILL BE PREDOMINANTLY IN SOUTHERN VERMONT AND OVER THE HIGHER TERRAIN OF THE ADIRONDACKS. OUTLOOK 00Z TUESDAY THROUGH FRIDAY... 00-06Z TUESDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALIZED MVFR/IFR AS SFC FRONT DROPS THROUGH THE AREA. A FEW STRONG STORMS POSSIBLE WITH GUSTY WINDS/HAIL AND MODERATE TO LOCALLY SEVERE TURBULENCE. 06Z TUESDAY THROUGH 12Z THURSDAY...MAINLY VFR WITH HIGH PRESSURE. PATCHY EARLY MORNING BR/FG AND ASSOCIATED IFR POSSIBLE AT KMPV/KSLK. 12Z THURSDAY ONWARD...VFR WITH SCT MVFR/IFR IN SHOWERS AND THUNDERSTORMS AS ADDITIONAL FRONTAL ENERGY DROPS SOUTH. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SLW NEAR TERM...RJS/SLW SHORT TERM...SLW LONG TERM...JMG AVIATION...BOYD
Hazardous weather outlook, Jul 17, 7:55 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 755 PM EDT SUN JUL 17 2011 NYZ026>031-034-035-087-VTZ001>010-016>018-190000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON- 755 PM EDT SUN JUL 17 2011 ...SEVERE THUNDERSTORM WATCH 654 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VTZ011-012-019-190000- WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 755 PM EDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL. DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 17, 7:59 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT SUN JUL 17 2011
NYZ026-027-029-030-087-180100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
759 PM EDT SUN JUL 17 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES...
AT 754 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTH OF EISENHOWER LOCK TO 9 MILES NORTHWEST OF ATHENS...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...EISENHOWER LOCK...HOGANSBURG...ST. REGIS...SOUTH
BOMBAY...BOMBAY...NORTH BANGOR...WESTVILLE CENTER...WEST BANGOR...
BANGOR...TALCVILLE...FOWLER...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4488 7522 4495 7501 4499 7498 4499 7491
4503 7483 4500 7474 4501 7418 4499 7410
4412 7524 4440 7585Special weather statement, Jul 17, 8:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
851 PM EDT SUN JUL 17 2011
NYZ029-030-087-180145-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
851 PM EDT SUN JUL 17 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHERN ST. LAWRENCE COUNTIES...
AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS FALLS TO WEST PIERREPONT TO 4 MILES WEST OF SCHERMERHORN
LANDING...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MACOMB...ROSSIE...NORTH GOUVERNEUR...RICHVILLE...TALCVILLE...
RUSSELL...EDWARDS...SOUTH EDWARDS...CLARE...STAR LAKE...CARRY FALLS
RESERVOIR...ONCHIOTA...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
LAT...LON 4440 7585 4449 7577 4455 7491 4462 7452
4460 7404 4442 7401 4441 7414 4413 7410
4416 7421 4411 7429 4404 7506
JMGLocal storm report, Jul 17, 8:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
856 PM EDT SUN JUL 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG MASSENA 44.93N 74.89W
07/17/2011 ST. LAWRENCE NY LAW ENFORCEMENT
TELEPHONE POLES AND POWER LINES DOWN
&&
EVENT NUMBER BTV1100407
JMGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 50 min |
| Jul 17, 8:44 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin, St. Lawrence | 61 min |
| Jul 17, 8:51 PM EDT | Special Weather Statement | BTV | Franklin, St. Lawrence | 54 min |
| Jul 17, 9:10 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 50 min |
| Jul 18, 12:30 AM EDT | Special Weather Statement | BTV | Essex | 60 min |
| Jul 18, 6:56 AM EDT | Areal Flood Advisory | BTV | Essex | 5 hr |
| Jul 17, 10:13 PM EDT | Special Weather Statement | BTV | Addison, Caledonia, Lamoille, Orleans, Washington | 62 min |
| Jul 18, 2:51 AM EDT | Special Weather Statement | BTV | Orange, Windsor | 54 min |
| Jul 18, 4:26 PM EDT | Special Weather Statement | BTV | Addison | 49 min |
| Jul 18, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 44 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 42 min |
| Jul 18, 6:01 PM EDT | Special Weather Statement | BTV | Rutland | 44 min |
| Jul 18, 7:08 PM EDT | Special Weather Statement | BTV | Rutland | 52 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.